MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN NORTH HAVEN-MFG V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM0114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during skin closure on a total hip replacement, the suture thread broke after taking just two ¿bites".There was no excessive force on the suture and the suture broke very easily.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device opened by the account.The visual inspection of the sample noted one suture and one needle.It was observed, under magnification, that the suture appeared to have split under tension at the looped end.The loop was not returned.Unfortunately, as no sealed samples were returned, a tensile strength test could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during skin closure on a total hip replacement, the suture thread broke after taking just two ¿bites".Th ere was no excessive force on the suture and the suture broke very easily.They took a new suture thread to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mc dermott rd
north haven CT 06473
MDR Report Key7465020
Report Number1219930-2018-02303
Device Sequence Number1716529
Product Code GAM
UDI-Device Identifier20884521131757
UDI-Public20884521131757
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberVLOCM0114
Device Catalogue NumberVLOCM0114
Device Lot NumberA7G0424VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer06/27/2018
08/08/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date07/26/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1